Granulomatous nephritis and dermatitis in a patient with BRAF V600E mutant metastatic melanoma treated with dabrafenib and trametinib

    loading  Checking for direct PDF access through Ovid

Abstract

A 61-year-old man was diagnosed with stage IIIB BRAF V600E mutant melanoma in October 2012. He was treated with a combination therapy of dabrafenib and trametinib. He remained in complete remission for 18 months and the treatment was well tolerated after dose reduction because of pyrexia. In March 2013, he developed bilateral pitting edema of the legs with an erythematous, slightly infiltrated rash on his back and upper arms. His face was edematous, with a heliotrope rash-like aspect. Eye examination showed bilateral blepharitis. Additional blood test showed inflammation and acute kidney injury Rifle category failure. A skin and kidney biopsy indicated a granulomatous inflammation. A complete workup for other causes of granulomatous inflammation was negative. Treatment with dabrafenib and trametinib was stopped and corticosteroids were initiated, with a rapid beneficial effect on both the kidney function and skin rash. When corticosteroids were halted after 1 month, a rapid decline in the kidney function was observed. After reintroduction of corticosteroids, kidney function normalized and steroids could be tapered gradually over 6 months. To our knowledge, interstitial nephritis has not been described in patients on BRAF-targeted nor MEK-targeted therapy for melanoma, although it has been described in a melanoma patient treated with the immune checkpoint inhibitor, ipilimumab. Currently, the patient has no sign of local or distal recurrence of melanoma, notwithstanding that treatment with dabrafenib and trametinib has been stopped for 10 months and no other antimelanoma therapy was initiated.

Related Topics

    loading  Loading Related Articles